MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Catalog Number 39-RD-0060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2024, utilizing the reform pedicle screw system.During the procedure while final tightening the lock screws, the tip of the t25, lock-screw torque driver, reform (39-rd-0060) broke while using a counter torque wrench.The broken tip was removed and the procedure completed utilizing the second driver readily available in the set.There was no patient injury or delay to the procedure.
 
Additional Manufacturer Narrative
H3 - device evaluation in process.A follow-up report will be submitted upon completion.
 
Additional Manufacturer Narrative
H3 device evaluation - the tip of the driver was broken off.The fracture plane is skewed relative to the driver's longitudinal axis which is indicative of a failure due to combination loading.It is believed that bending moments in combination with torsional loading ultimately resulted in this failure.Crack initiation may have resulted from prior torsional and bending moment loading which manifested in this subsequent failure.The use of a counter torque wrench was noted which when used properly mitigates bending moments acting on the tip.Review of device history records found fifteen (15) pieces of lot 00945up released for distribution on 4/29/2022 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for this part number.No corrective actions are recommended at this time.
 
Event or Problem Description

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key19633103
Report Number3005739886-2024-00033
Device Sequence Number7137604
Product Code HXX
UDI-Device Identifier00840019928366
UDI-Public00840019928366
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number39-RD-0060
Device Lot Number00945UP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown